MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Codes Visual Impairment (2138); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.Date of event: unknown, not provided, but the best estimate date is between 12/03/2018 and 01/22/2019.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an aab00 20.5 diopter intraocular lens was implanted in the patient's operative eye on (b)(6) 2018.It was later explanted on (b)(6) 2019 due to fiber being found on the lens.There was no incision enlargement, no vitrectomy, and no sutures used.Reportedly, the patient is doing good.No additional information was provided.
 
Additional Manufacturer Narrative
Correction: a correction is required to report that the patient's visual acuity was impaired.This information was known at the time of the supplemental mdr, but inadvertently not included.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 02/06/2019.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.A visual inspection of the returned lens showed it was returned loose inside the bag and was cut in half, most probably to aid in explant.No debris or particles could be seen on the lens.Further inspection under magnification shows scratches across all surfaces of the lens but no particles or debris.The complaint event could not be confirmed.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review it was noted that the following information were not captured in the initial or supplemental mdr reports; therefore, they have been included in this supplemental report.Age/date of birth: (b)(6) 1940.Gender/sex: male.The affected eye was the left eye (os).(dr.B)(6).Health professional: yes.Occupation: physician.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key8352865
Report Number3011852734-2019-00041
Device Sequence Number2287541
Product Code HQL
UDI-Device Identifier05050474548671
UDI-Public(01)05050474548671(17)220703
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2022
Device Model NumberAAB00
Device Catalogue NumberAAB0000205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer03/22/2019
03/22/2019
04/05/2019
10/25/2020
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date03/22/2019
03/25/2019
04/09/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 CARTRIDGE WITH UNKNOWN LOT NUMBER; 1MTEC30 CARTRIDGE WITH UNKNOWN LOT NUMBER
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005